MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 7X100ML; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 7X100ML; STENT, ILIAC
Model Number N/A
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 17999879 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 7mm x 100mm iliac smart control self-expanding stent (ses) system was being inserted into the body and began to unsheathe and flower out.The stent began to deploy while red safety clip was still in place.The stent was removed, and new stent (unknown) was placed.There was no reported patient injury.The device was stored per labeling and opened in sterile field.The temperature exposure indicator on the pouch was checked to confirm that the black dotted pattern with a grey background is clearly visible.The product was stored and handled according to the instructions for use (ifu).The product was inspected and prepped according to the ifu.There was nothing unusual noted about the stent delivery system prior to use.When removed from the tray, the stent was still constrained within the outer member/sheath.The intended vessel was the superficial femoral artery (sfa).A 7f non cordis sheath introducer was used.The stent delivery system did not pass through any acute bends.There was no difficulty encountered while advancing/tracking the sds towards the lesion.There was no unusual force used at any time during the procedure.The handle of the smart control sds was flat and straight outside the patient.The device is expected to be returned for analysis.
 
Additional Manufacturer Narrative
This device has been analyzed but the final, approved draft of the engineering report and its conclusion is not yet available due to need for additional testing.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 7mm x 100mm iliac smart control self-expanding stent (ses) system was being inserted into the body and began to unsheathe and flower out.The stent began to deploy while red safety clip was still in place.The stent was removed, and new stent (unknown) was placed.There was no reported patient injury.The device was stored per labeling and opened in sterile field.The temperature exposure indicator on the pouch was checked to confirm that the black dotted pattern with a grey background is clearly visible.The product was stored and handled according to the instructions for use (ifu).The product was inspected and prepped according to the ifu.There was nothing unusual noted about the stent delivery system prior to use.When removed from the tray, the stent was still constrained within the outer member/sheath.The intended vessel was the superficial femoral artery (sfa).A 7f non cordis sheath introducer was used.The stent delivery system did not pass through any acute bends.There was no difficulty encountered while advancing/tracking the sds towards the lesion.There was no unusual force used at any time during the procedure.The handle of the smart control sds was flat and straight outside the patient.The device is expected to be returned for analysis.Addendum: product analysis findings demonstrate the brite tip of the unit was observed torn.
 
Additional Manufacturer Narrative
Complaint conclusion: a smart control 7mm x 100mm self-expanding stent (ses) iliac system was being inserted into the body and began to unsheathe and flower out.The stent began to deploy while red safety clip was still in place.The stent was removed, and new stent (unknown) was placed.The device was stored per labeling and opened in sterile field.The temperature exposure indicator on the pouch was checked to confirm that the black dotted pattern with a grey background is clearly visible.The product was stored and handled according to the instructions for use (ifu).The product was inspected and prepped according to the ifu.There was nothing unusual noted about the stent delivery system prior to use.When removed from the tray, the stent was still constrained within the outer member/sheath.The intended vessel was the superficial femoral artery (sfa).A 7f non cordis sheath introducer was used.The stent delivery system did not pass through any acute bends.There was no difficulty encountered while advancing/tracking the sds towards the lesion.There was no unusual force used at any time during the procedure.The handle of the smart control sds was flat and straight outside the patient.Addendum: product analysis findings demonstrate the brite tip of the unit was observed torn.There was no reported patient injury.The device was returned for analysis.One non-sterile smart control, iliac 7x100ml self-expanding stent delivery system was received for analysis inside a plastic bag.Per visual analysis, the stent of the unit was returned 7mm partially deployed and the locking pin was observed in place, properly attached to the unit.The brite tip of the unit was observed torn.No other anomalies were detected.Per dimensional analysis, the usable length of the stent delivery system was measured, and it was found within specification.Functional tuning dial rotation test was performed to verify if the stent could, in any way, unsheathe or deploy with the locking pin in place.No anomalies were detected.The locking pin of the unit was found properly assembled and no movement of the stent nor deployment was observed during the test.A product history record (phr) review of lot 17999879 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The complaint reported by the customer as ¿stent delivery system (sds)-ses-deployment difficulty - premature/in patient - during advancement¿ as well as the complaint reported by the customer as ¿catheter tip- frayed/split/torn¿ were confirmed due to the 7mm stent partially deployed condition, and to the observed torn condition on the brite tip of the unit the way it was received for evaluation.However, neither the cause of the partially deployed condition of the stent nor the cause of the brite tip torn could be determined during the product analysis.It is difficult to draw a clinical conclusion between the device and the events based on the information available.However, it is probable that procedural and or handling factors such as the user¿s interaction with the device during use and vessel characteristics (although unknown) may have contributed to the reported events.According to the safety information in the instructions for use, ¿if resistance is encountered at any time during the insertion procedure, do not force passage.Resistance may cause damage to the stent or lumen.If resistance occurs during movement through the sheath, carefully withdraw the stent system.Once stent deployment has begun, the stent must be fully deployed.The system is not designed for stent repositioning or recapturing.If resistance is felt when initially retracting the outer sheath, do not force deployment.Carefully withdraw the stent system without deploying the stent.Prior to stent deployment, remove all slack from the catheter delivery system.¿ neither the phr review nor the product analysis suggests that the reported events could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken.

Brand Name
SMART CONTROL, ILIAC 7X100ML
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key12413496
Report Number9616099-2021-04831
Device Sequence Number4377988
Product Code NIO
UDI-Device Identifier20705032023921
UDI-Public(01)20705032023921(17)22123(10)17999879
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberN/A
Device Catalogue NumberC07100ML
Device Lot Number17999879
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2021
Initial Date Received by Manufacturer 08/10/2021
Supplement Date Received by Manufacturer09/10/2021
10/18/2021
Initial Report FDA Received Date09/02/2021
Supplement Report FDA Received Date10/07/2021
10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7F COOK SHEATH; UNKNOWN STENT; 7F COOK SHEATH; UNKNOWN STENT
Patient Age83 YR
Patient Weight176